MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after thrombectomy 3 times, the resistance to stent retrieval increased.After the stent was removed, it was found to be deformed, so the stent was replaced and the thrombectomy was performed again.There was stent damage during the procedure.Resistance was encountered.The middle part of the stent was kinked.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of ischemic stroke located in the middle cerebral artery (mca).Iv tissue plasminogen activator (tpa) was not contraindicated.There were 3 passes with the device.The parent vessel was 4mm.It was noted the patient's vessel tortuosity was severe.Stroke onset to reperfusion time was 4 hours.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire fr4-6-40-10 stent device was returned for analysis inside a dispenser coil, a sealed biohazard bag, and a shipping box.The catheter was not returned with the stent.Additionally, the model and size of the catheter were not reported.Therefore, any contributing factors related to the catheter, including its compatibility with the stent, cannot be determined.Damaged location details: the solitaire fr4-6-40-10 stent¿s working and non-working lengths were in good condition.The middle working length struts appeared to be entangled.No irregularities were found outside the proximal marker, and the marker coil appeared in good condition.No bends or kinks were found on the pusher wire, and no other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-6-40-10 stent device cannot be used for resistance testing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22088912
Report Number2029214-2025-01243
Device Sequence Number8022528
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public(01)00847536034730(17)261023(10)B644969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB644969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown